Pennsylvania, 2004Damaging Wind in Pennsylvania, May 26, 2004
May 26, 2004 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 26, 1:30 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, May 26, 1:30 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT WED MAY 26 2004
.SHORT TERM...
TONIGHT AND THURSDAY...
ALL MODELS SUGGEST RAPID DEVELOPMENT OF AFTERNOON AND EVENING
CONVECTION. SAT AND RADAR INDICATE WEAK BOUNDARY DRAPED ACROSS NRN
PA FROM ABOUT SRN TIOGA COUNTY WSW THRU NRN CLEARFIELD COUNTY. SCT
WEAK SHOWERS ARE ALL WE HAVE SEEN SO FAR. LIGHTNING DATA SUGGESTS
STORMS ARE PULSING AND NOT SHOWING ANY SIG SIGNS OF ORGANIZING. WITH
SUN GRADUALLY ERODING THE LOW CLOUDS...SHUD SEE INSTABILITY DECREASE
AND ACTIVITY INCREASE AS WE MOVE LATER IN THE AFTERNOON.
STRONG JET STREAK SURGES INTO THE REGION THIS EVENING WHICH SHUD
ENHANCE UPWARD VERT MOTIONS. STRONG DIVERGENCE IN THE LEFT EXIT
REGION IS LINKED IN PROGS TO STRONG LOW LEVEL CONVERGENCE. HAVE
CONCERN FOR HEAVY RAIN AND REPEATING ECHOES...BUT DONT HAVE ENUF
OF A FEEL FOR EXACTLY WHERE TO PUT OUT ANY FLOOD WATCHES. OTHER
CONCERN IS FOR SEVERE STORMS. ANOMALOUSLY STRONG MID TO UPPER FLOW
SHUD HAVE LITTLE TROUBLE TRANSLATING DOWN TO THE SFC IN STRONGER
ORGANIZED STORMS. WITH FCST WBZ HGHTS PRETTY MUCH OPTIMUM...THINK
MAIN THREAT WUD THEN BE STRAIGHT LINE WINDS AND LARGE HAIL.
FOR TEMPS TONIGHT AND THU PRETTY MUCH USED AN ENSEMBLE BLEND WITH NO
MAJOR CHANGE IN AIRMASS EXPECTED.
JL
THURS NIGHT THRU SAT...
GFS/ETA IN CONSENSUS WITH PUSHING A STRONG COLD FRONT THRU THE
ENTIRE AREA FROM NW TO SE THURSDAY NIGHT. JUST OUT AHEAD OF THE
FRONT...WIDESPREAD SHOWERS/T-STORMS WILL DEVELOP AND SWEEP THROUGH.
WITH FAST FLOW ALOFT SOMEWHAT PERPENDICULAR TO THE SFC FRONT...LONG
LIVED CONVECTIVE PRECIP IS NOT EXPECTED ALTHOUGH THERE WILL BE A
BRIEF PERIOD OF HEAVY RAIN IN MOST LOCATIONS. THIS SYSTEM WILL CLEAR
OUT BY FRI MORNING...AND USHER IN COOLER AND MUCH DRIER AIR ACROSS
THE REGION. WITH SFC HI PRES DRIFTING OVERHEAD FRI NIGHT...CLEAR
SKIES SHOULD ALLOW FOR DECENT RAD COOLING...WITH MIN TEMPS DIPPING
INTO THE 30S NORTH...AND EVEN 40S ACROSS THE SOUTH. REFRESHINGLY
COOL/DRY CONDS WITH PLENTY OF SUNSHINE ON TAP FOR SAT.
JPV
.LONG TERM...
SAT NIGHT THRU WED...
PERIOD STARTS OFF RATHER TRANQUIL AND COOL WITH SFC HI PRES ANCHORED
OVER PA AND 500MB RIDGE AXIS TO OUR WEST THRU SUN. SUN NIGHT...INCR
CLOUDS WITH CHANCE POPS ACROSS SRN/WRN AREAS ASSOC WITH WARM
ADVECTION. MON THRU WED LOOKING RATHER UNSETTLED AS UPPER LEVEL LOW
ACROSS THE UPPER MIDWEST SLOWLY SAGS SOUTHWARD...LEAVING CENTRAL PA
WITH A CHANCE OF SHOWERS/T-STORMS EACH DAY WITH A FEW SFC
WAVES/BOUNDARIES AFFECTING THE AREA TOO. TEMPS WILL BE SLIGHTLY
BELOW AVERAGE TO AVERAGE THRU THE PERIOD...WITH ENSEMBLES SHOWING
LARGE SCALE PATTERN CHANGE TO MORE POSITIVE PNA /TROUGH IN THE ERN
CONUS AND RIDGE OUT WEST/ BY MID TO LATE WEEK.
JPV
&&
.AVIATION...
SOME PATCHY MVFR CLOUDINESS AROUND AT THIS HOUR SHUD CONTINUE TO
LIFT AND BREAK UP OVER MOST OF THE AREA BY MID TO LATE AFTERNOON.
LIGHT WINDS AND PATCHY HAZE OVER SERN TERMINALS WILL LIKELY LEAVE
BEHIND A HAZY ATMOS WITH VISIBILITIES BORDERING ON HIGH MVFR TO LOW
VFR BY MID TO LATE DAY.
ANOTHER ROUND OF CONVECTION FROM MID TO LATE AFTERNOON...SHUD
LAST INTO THE EVENING HOURS. SOME STRONG GUSTY WINDS COULD BECOME A
PROBLEM IN SOME OF THE STORMS. SOME POTENTIAL FOR LATE NIGHT VIS
RESTRICTIONS TONIGHT...ESPECIALLY IN AREAS WHERE SHOWERS MANAGE TO
FALL LATER TODAY.
JL
&&
.PRELIMINARY POINT TEMPS/POPS...
HARRISBURG 62 78 62 78 / 50 20 60 30
WILLIAMSPORT 55 76 58 73 / 60 30 80 20
BRADFORD 45 70 51 61 / 60 40 70 20
JOHNSTOWN 54 70 54 65 / 60 40 80 20
ALTOONA 55 74 58 71 / 60 40 70 20
STATE COLLEGE 56 75 59 70 / 60 40 80 20
SELINSGROVE 56 76 59 73 / 50 30 70 20
LANCASTER 61 77 61 78 / 50 20 60 30
YORK 60 77 61 78 / 50 20 60 30
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
Hazardous weather outlook, May 26, 5:56 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
656 AM EDT WED MAY 26 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-270751-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
656 AM EDT WED MAY 26 2004
.DAY ONE...TODAY:
THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING ACROSS
ALL OF CENTRAL PA...AND THESE COULD PRODUCE WIND DAMAGE AND SOME
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 26, 12:01 PM EST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
101 PM EDT WED MAY 26 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-261940-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
101 PM EDT WED MAY 26 2004
...SEVERE WEATHER OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY FOR CENTRAL
PENNSYLVANIA.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK COLD
FRONT MOVING THROUGH THE STATE THIS AFTERNOON. SOME OF THE STORMS
MAY BECOME LOCALLY SEVERE...CAUSING DAMAGING WIND GUSTS AND LARGE
HAIL.
STORMS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS BEFORE
BEGINNING TO TAPER OFF AND WEAKEN AFTER SUNDOWN.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, May 26, 2:40 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 PM EDT WED MAY 26 2004
PAZ011-012-017-018-262030-
CAMERON-CLEARFIELD-NORTHERN CENTRE-NORTHERN CLINTON-
340 PM EDT WED MAY 26 2004
...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...CAMERON...NORTHERN
CENTRE AND CLINTON COUNTIES...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2
SEPARATE LINES OF SLOW MOVING...STRONG THUNDERSTORMS ACROSS CENTRAL
AND NORTHERN CLEARFIELD COUNTY...AND NORTHERN CENTRE COUNTY.
THE NORTHERN LINE EXTENDED FROM NEAR QUEHANNA IN FAR NORTHEAST
CLEARFIELD COUNTY...TO NEAR PARKER DAM STATE PARK AND JUST SOUTH OF
DUBOIS. THE SECOND LINE TO THE SOUTH EXTENDED FROM SNOW SHOE...TO
WALLACETON AND LUMBER CITY. THE STORMS WERE MOVING TO THE EAST AT 25
MPH.
THE STORMS WILL AFFECT SNOW SHOE AND RENOVO THROUGH 415 PM EDT...THE
AREA FROM MILESBURG TO BALD EAGLE STATE PARK BETWEEN 345 PM AND 430
PM EDT...AND HOWARD FROM 4 PM TO 5 PM EDT.
VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STORMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
LAMBERT
Local storm report, May 26, 3:30 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL BELLEFONTE 40.91N 77.78W
05/26/2004 1.00 INCH CENTRE PA PUBLIC
&&
JVSpecial weather statement, May 26, 3:48 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT WED MAY 26 2004
PAZ037-041-262145-
NORTHERN LYCOMING-TIOGA-
448 PM EDT WED MAY 26 2004
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TIOGA COUNTY AND
NORTHERN LYCOMING COUNTIES THROUGH 6 PM...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTHWEST OF JERSEY SHORE...OR 2 MILES
TO THE EAST OF SLATE RUN...MOVING NORTHEAST AT 25 MPH. THE
THUNDERSTORM WILL BE NEAR MORRIS AROUND 520 PM AND BLOSSBURG AROUND
545 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
LAMBERT
Special weather statement, May 26, 4:08 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
508 PM EDT WED MAY 26 2004
PAZ059-066-262200-
LANCASTER-LEBANON-
508 PM EDT WED MAY 26 2004
...STRONG THUNDERSTORM WILL AFFECT LANCASTER AND LEBANON COUNTIES
THROUGH 6 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH
OF PALMYRA TO 5 MILES SOUTH OF NEW HOLLAND...MOVING NORTHEAST AT 20
MPH. THE THUNDERSTORMS WILL BE NEAR NEW HOLLAND...BRICKERVILLE...
LEBANON...EPHRATA AROUND 515 PM...SAND HILL...JONESTOWN AROUND 520
PM...TERRE HILL...REAMSTOWN...KLEINFELTERSVILLE AND DENVER AROUND
525 PM.
VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
LAMBERT
Special weather statement, May 26, 4:10 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 PM EDT WED MAY 26 2004
PAZ059-262200-
LEBANON-
510 PM EDT WED MAY 26 2004
...A STRONG THUNDERSTORM WILL AFFECT LEBANON COUNTY...
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF LEBANON...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR MYERSTOWN AROUND 515 PM...RICHLAND
AROUND 520 PM AND NEWMANSTOWN AROUND 530 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
RXR
Thunderstorm Wind, Tioga
- When
- May 26, 4:17 PM EST
- Where
- Tioga County, 1 mi S of Morris
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.580, -77.300
Trees were knocked down from thunderstorm winds 1 mile south of Morris.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, May 26, 20041 injured · $500,000 · F2 · 1 event
- Damaging Wind in Tennessee, May 26, 2004$1.5 million · 78 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, May 26, 20041 injured · $190,000 · 70 kt wind · 28 events
- Tornado in Kansas, May 26, 20042 injured · $70,000 · F1 · 1 event
- Tornado and Hail in Oklahoma, May 26, 2004$138,000 · F0 · 20 events
- Damaging Wind in Tennessee, May 26, 2004$300,000 · 78 kt wind · 1 event
- Hail in Texas, May 26, 2004$235,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Illinois, May 26, 2004$155,000 · 1.75 in hail · 11 events
- Flash Flood in New York, May 26 to 27, 2004$250,000 · 1 event
- Flash Flood in Pennsylvania, May 26, 2004$200,000 · 1 event
- Damaging Winds in Kentucky, May 26 to 27, 2004$135,000 · 70 kt wind · 8 events
- Damaging Winds in Kentucky, May 26 to 27, 2004$72,000 · 70 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399701.